Alert archive / Ohio / Special Weather Statements in 2020
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jul 8, 2020, 12:13 AM EDT for Lucas County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2020, 12:13 AM EDT (04:13 UTC)
- Expired
- Jul 8, 2020, 1:00 AM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
County Lucas County, OH
The radar
The Detroit radar (KDTX), 115 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 4.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097
WWUS81 KCLE 080413
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
1213 AM EDT Wed Jul 8 2020
OHZ003-007-080500-
Ottawa-Lucas-
1213 AM EDT Wed Jul 8 2020
...A STRONG THUNDERSTORM WILL AFFECT OTTAWA AND EASTERN LUCAS
COUNTIES...
At 1212 AM EDT, a strong thunderstorm was located near Oregon, or
near Toledo, moving east at 10 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm. Locally heavy rainfall may cause ponding of water on area roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4173 8359 4173 8345 4172 8347 4170 8346
4169 8343 4169 8335 4171 8334 4164 8323
4161 8309 4157 8319 4158 8337 4159 8342
4162 8342 4164 8362
TIME...MOT...LOC 0412Z 284DEG 9KT 4171 8350
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 7, 10:00 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 7, 10:00 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1000 PM EDT Tue Jul 7 2020 .SYNOPSIS... High pressure ridging will persist across the lower Great Lakes through Thursday. An upper trough will move east across Ontario by the end of the week, dragging a cold front southeast across the lower Great Lakes by Friday evening into Saturday. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... Thunderstorm potential continues to decrease, though some thunderstorms have developed in southeast Michigan and northwest Ohio over the past hour or so. Previous Discussion... Temperatures are quickly rising across the area into the upper 80s to lower 90s with near 70 dew points being advected northeast into the area from SW OH, SE IN. This will result in PWATS of 1.8 to 2.0 inches later this afternoon, coincident with shower and thunderstorm activity. Showers and thunderstorms are most likely to initiate between noon and 2 PM along the northeast lakeshore area where a lake breeze and subtle shortwave will create a convergent zone of lift. The expectation is for this area of showers and thunderstorms to slowly propagate southeastwards towards Youngstown and Akron later this afternoon. Slow cloud layer motions (less than 10 knots), PWATS near 2.0 inches, and moderate MLCAPE of around 1500 J/kg will allow for pockets of heavy rain, hinted by the WPC with the marginal risk of excessive rain. The HREF is indicating that the highest potential for heavy rain will be in the vicinity of the Akron/Canton area with 3+ inches of rain possible. Have added an area of heavy rain to highlight the threat for this afternoon. Isolated wet microbursts could also be possible with the strongest storms, though confidence remains lower for this threat. Wednesday will feature even weaker steering flow across the area with a similar, albeit perhaps a little less moist airmass in place with PWATS around 1.60 inches. Shower and thunderstorm activity on Thursday appears to be less scattered than today, though storms would once again pose a threat for heavy rain and a stronger, isolated downburst. Storms appear to initiate along a lake breeze boundary at a similar time to today, around 1 to 2 PM. Highs on Wednesday will be a degree or two higher than today with heat indices inching closer to the 100 mark though not anticipating a heat advisory at this time. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... A progressive upper level trough will move east across the northeastern United States during this forecast period. The upper level trough will slow in forward motion as it reaches the East Coast Friday night. This will keep the local area in upper level troughiness by the end of the period. Surface low pressure will move into central Ontario, Canada by Thursday night forcing a cold front east across the local area Friday. The front will tap into moisture from the southeastern United States and Atlantic coast. The bulk of the moisture will be over the western half of the forecast area Friday morning and then shift east during the afternoon. The front should be over the eastern half of the forecast area by Friday night. Best chance for showers and thunderstorms will occur over the western half of the area with the front with a chance well ahead of the front in the eastern half of the area. The cold front will eventually move into the western portions of Pennsylvania by late Friday night. Air ahead of the front is expected to be on the warm side with warm air advection and highs in the lower 90s and lows in the 70s. After frontal passage, lows Friday night will drop into the upper 60s to lower 70s. Dewpoints will be increasing to the lower 70s pre-frontal air mass. Potential exists for destabilization and threat for strong thunderstorms Friday. So, will have to monitor as we get closer. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Broad upper level troughiness will begin to give way to an upper level ridge that is expected to build east toward the western Great Lakes by Monday night. The ridge will push the upper level trough east of the area and dominate the local region by Tuesday. A surface cold front will just east of the local area will continue to move east of the region Saturday. A post frontal trough will follow the front and weaken by Sunday morning. A swath of moisture associated with the upper level trough and the reflected trough at the surface will advance east over the area Sunday. This feature will keep a threat for showers and thunderstorms Saturday into Monday and then shifting east of the area by Tuesday as high pressure ridge at the surface builds into the area. Slight cold air advection will take place during this period under the upper level trough. Temperatures will drop back into the 80s for highs and lows in the 60s. && .AVIATION /00Z Wednesday THROUGH Sunday/... Coverage of thunderstorms have greatly diminished this evening with some lingering showers possible near terminals (except KCLE and KERI) over the next couple of hours. VFR conditions are expected to persist through the overnight hours and through tomorrow morning. Diurnally-forced isolated to scattered showers and thunderstorms are expected to develop once again tomorrow afternoon. Brief lower visibilities possible with heavier showers that pass over any terminals. All terminals have a chance at having impacts from showers and thunderstorms though KCLE and KERI have the lowest chance. Winds general expected to be light and variable. Outlook...Non-VFR possible with scattered showers and thunderstorms Wednesday and Thursday afternoon. Greater coverage of showers and thunderstorms is expected late Friday into Saturday as a front crosses the area. && .MARINE... Quite variable winds 10 knots or less expected through this forecast period. Expecting waves to be 2 feet or less during the period as well. No wind headlines expected on the lake in the next 5 days other than threats for strong thunderstorms by Friday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kahn NEAR TERM...Kahn/Saunders SHORT TERM...Lombardy LONG TERM...Lombardy AVIATION...Saunders MARINE...Lombardy
Hazardous weather outlook, Jul 7, 3:28 PM EDT, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 328 PM EDT Tue Jul 7 2020 OHZ003-006>014-017>023-027>033-036>038-047-089-081930- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore- 328 PM EDT Tue Jul 7 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Hot conditions continue across the area with high temperatures in the in the low to mid 90s and heat index values in the upper 90s for some locations. Scattered thunderstorms are expected today. The strongest thunderstorms will be capable of producing wind gusts to 50 mph. In addition, storm movement will be around 10 mph and heavy rainfall may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A prolonged stretch of hot conditions will continue through Friday. High temperatures will be in the low to mid 90s each day with heat index values of 95 to 100. Heat Advisories may be needed for a portion of the area later this week. Precautions should be taken to stay cool and avoid heat related illnesses. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ001>003-081930- Northern Erie-Southern Erie-Crawford- 328 PM EDT Tue Jul 7 2020 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Hot conditions continue across the area with temperatures near 90 degrees and heat index values in the low 90s. Scattered thunderstorms are expected today. A few of the strongest thunderstorms will be capable of producing wind gusts to 50 mph. In addition, storm movement will be around 10 mph and heavy rainfall may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A prolonged stretch of hot conditions will continue through Friday. High temperatures will be in the low 90s each day with heat index values in the mid 90s. Precautions should be taken to stay cool and avoid heat related illnesses. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-081930- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 328 PM EDT Tue Jul 7 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 8, 12:13 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1213 AM EDT Wed Jul 8 2020
OHZ003-007-080500-
Ottawa-Lucas-
1213 AM EDT Wed Jul 8 2020
...A STRONG THUNDERSTORM WILL AFFECT OTTAWA AND EASTERN LUCAS
COUNTIES...
At 1212 AM EDT, a strong thunderstorm was located near Oregon, or
near Toledo, moving east at 10 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm. Locally heavy rainfall may cause ponding of water on area roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4173 8359 4173 8345 4172 8347 4170 8346
4169 8343 4169 8335 4171 8334 4164 8323
4161 8309 4157 8319 4158 8337 4159 8342
4162 8342 4164 8362
TIME...MOT...LOC 0412Z 284DEG 9KT 4171 8350The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 10:52 PM EDT | Special Marine Warning | CLE | 38 min | |
| Jul 8, 3:22 PM EDT | Heat Advisory | CLE | Ashland, Crawford, Cuyahoga, Erie, Hancock, Holmes and 18 more | 30 hr |
| Jul 8, 3:35 PM EDT | Special Weather Statement | CLE | Summit | 40 min |
| Jul 8, 4:42 PM EDT | Special Weather Statement | CLE | Cuyahoga | 48 min |
| Jul 8, 5:51 PM EDT | Special Weather Statement | CLE | Wood | 39 min |
| Jul 8, 5:59 PM EDT | Special Weather Statement | CLE | Huron, Medina | 46 min |
| Jul 8, 6:39 PM EDT | Special Weather Statement | CLE | Lucas, Ottawa, Wood | 51 min |
| Jul 8, 6:59 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 42 min |
| Jul 8, 7:01 PM EDT | Special Marine Warning | CLE | 48 min | |
| Jul 8, 7:16 PM EDT | Flash Flood Warning | CLE | Ottawa, Sandusky | 3 hr |
Nearby
Special Weather Statements in Ohio, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.